MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES
Model Number MS9673A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 12/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Narrative field: new, updated, and corrected information is referenced within the update statement in the event section.Please refer to update statement dated 10feb2023.No further follow-up is planned.Evaluation summary: the mother of a female patient reported that her daughter's humapen luxura hd device "was so heavy on pressing and no insulin was released.Sometimes, the humapen luxura hd pen released insulin but in slowly manner or incomplete dose." the patient experienced increased blood glucose.The device was not returned to the manufacturer for investigation (batch 1201g07, manufactured january 2012).Therefore, it could not be evaluated to confirm the complaint or presence of a malfunction.Malfunction unknown.A complaint history review did not identify any atypical findings regarding high injection force issues, and a batch threshold review did not identify any atypical findings regarding dose accuracy issues.The total number of dose accuracy complaints received for batch 1201g07 is within the established batch threshold, and the batch is not atypical.All humapen luxura hd devices are assessed for injection screw travel at the end of the manufacturing process, thus ensuring device functionality with high probability.There is no evidence of improper use or storage.
 
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This solicited case, reported by a consumer, who contacted the company via a patient support program (psp) to report adverse events and a product complaint (pc), concerned a pediatric female patient of unknown age and ethnicity.Medical history included usually got repeated common cold during the winter season and need to go hospital every time for taking intravenous (iv) fluids to decrease the blood glucose level and diabetes diagnosed in jun-2017.Concomitant medications were not provided.The patient received insulin lispro (rdna origin) injection (humalog, 100mg) cartridge, via a huampen luxura half-dose (hd) device, at a dose of 100mg, at an unknown frequency (depend on the meal), subcutaneously, for the treatment of diabetes, beginning on an unknown date in (b)(6) 2017.On an unknown date, while on insulin lispro therapy, she suffered from repeated elevation in blood glucose level reached to 500mg/dl or high reading (first episode), if she got any inflammation in her body, teeth pain, or eating some specific foods (unspecified) and immunity weakness.Since an unknown date in (b)(6)2022, while on insulin lispro therapy, she got common cold that caused elevation in blood glucose level (values were not provided) (second episode) which led her to go hospital to take iv fluid to decrease the blood glucose level.It was confirmed that she was not hospitalized that time.Reportedly, her humapen luxura hd pen was so heavy on pressing and no insulin was released.Sometimes, the humapen luxura hd pen released insulin but in slowly manner or incomplete dose (it was not reported that the patient took incomplete dose, reporter described the issue with the pen only) (lot number: 1201g07; pc number: 6324675).Information regarding the corrective treatment for remaining events was not provided.Outcome of the event blood glucose increased (second episode) and common cold was resolved and that of the remaining events was unknown.Status of insulin lispro therapy was continued.The operator of the humapen luxura hd device was unknown and his/her training status was not provided.The general humapen luxura hd device duration of use and suspect humapen luxura hd device duration of use was not provided while it was started in (b)(6) 2017.The suspect humapen luxura hd device was not returned to manufacturer for investigation.The reporting consumer did not relate the events with insulin lispro drug nor with humapen luxura hd device.Update 04-feb-2023: information received from the rcp regarding tr# 6324675 on (b)(6) 2023.The pc was processed and updated in narrative.No new significant information received in the case.Update 10feb2023: additional information received on 10feb2023 from the global product complaint database.Entered device specific safety summary (dsss).Updated the medwatch fields/ european and canadian (eu/ca) device information.Device was not returned to manufacturer.Added date of manufacturer.Corresponding fields and narrative updated accordingly.

Brand Name
HUMAPEN LUXURA HALF-DOSE PEN
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
Manufacturer (Section G)
PHILLIPS-MEDISIZE CORPORATION
medical device manufacturing
415 red cedar street
menomonie WI 54751
Manufacturer Contact
chris davis
lilly corporate center
indianapolis, IN 46285
3174334585
MDR Report Key16364133
Report Number1819470-2023-00008
Device Sequence Number20675082
Product Code FMF
UDI-Device Identifier00300029673019
UDI-Public00300029673019
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K100988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMS9673A
Device Catalogue NumberMS9673
Device Lot Number1201G07
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2023
Initial Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale